Home About us Editorial board Search Ahead of print Current issue Archives Submit article Instructions Subscribe Contacts 35
CASE REPORT
Year : 2014  |  Volume : 5  |  Issue : 1  |  Page : 70-73

A case of subacute thyroiditis in a patient on adalimumab for treatment of refractory palmo-plantar psoriasis


1 Department of Dermatology, Nicolina Medical Center, Iasi, Romania
2 Department of Dermatology, University of Medicine Gr T Popa Iasi, Iasi, Romania
3 Department of Dermatology, University of Medicine V Babes Timisoara, Timisoara, Romania
4 6th Military Support Unit, Ustka, Poland

Correspondence Address:
Piotr Brzezinski
Department of Dermatology, 6th Military Support Unit, os. Ledowo 1N, 76-270 Ustka
Poland
Login to access the Email id

Source of Support: None, Conflict of Interest: None

DOI: 10.4103/0975-9727.128955

Rights and Permissions

Recent reports indicate different side-effects of the new medication for psoriasis. Adalimumab. Adalimumab is a biologic agent acting as tumor necrosis factor alpha inhibitor. It is wildly used in treating psoriasis, following a national guide treatment. We report a clinical case of subacute thyroiditis induced by adalimumab in a psoriatic patient. A 54-year-old Caucasian female addressed to our dermatology clinic in 2008 with a 3 years history of moderate to severe psoriasis. The patient had been experiencing non-disabling joint pain in both knees and wrists for several years. Her medical history was remarkable for pulmonary sarcoidosis (at the age of 32), arterial hypertension and angina pectoris. The patient was started on adalimumab 40 mg twice monthly with good clinical evolution, but she was diagnosed, a few months after starting the therapy, with subacute thyroiditis with severe evolution, with transitory hyperthyroidism (thyroid stimulating hormone 0.1 uIU/ml). The treatment with adalimumab was discontinued, the symptoms cleared in 3 weeks with non-steroidal anti-inflammatory drugs and a fully recovered thyroid status was obtained in 1 month. The patient continued the psoriatic medication (adalimumab) with no influence on thyroid status. We describe a case of subacute thyroiditis in a psoriatic patient treated with adalimumab, with a very good clinical evolution with non-steroidal anti-inflammatory medication. Liaison between dermatologists and in this case, endocrinologists and rheumatologists, will help to determine the prevalence of these reactions and to provide insights into the very complex mechanisms of both diseases.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed5448    
    Printed166    
    Emailed0    
    PDF Downloaded389    
    Comments [Add]    
    Cited by others 4    

Recommend this journal